Alert archive / Montana / Red Flag Warnings in 2015
Red Flag Warning 6, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Aug 1, 2015, 4:32 AM MDT for 14 counties in Montana. It took effect at Aug 1, 2015, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2015, 4:32 AM MDT (10:32 UTC)
- In effect from
- Aug 1, 2015, 12:00 PM MDT
- Expired
- Aug 1, 2015, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Glacier County, MT, Hill County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 63 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4320 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
740 WWUS85 KTFX 011032 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 432 AM MDT SAT AUG 1 2015 MTZ112>115-117-012115- /O.UPG.KTFX.FW.A.0001.150801T1800Z-150802T0300Z/ /O.NEW.KTFX.FW.W.0006.150801T1800Z-150802T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY- HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT- ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 432 AM MDT SAT AUG 1 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR EXTREMELY LOW HUMIDITY AND BREEZY WINDS AND ALSO HOT TEMPERATURES AND HIGH HAINES INDEX FOR FIRE WEATHER ZONES 112...113... 114...115 AND 117... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 112. FIRE WEATHER ZONE 113. FIRE WEATHER ZONE 114. FIRE WEATHER ZONE 115. FIRE WEATHER ZONE 117. * WIND...WEST TO NORTHWEST WINDS 10 TO 15 MPH WITH GUSTS OF 20 TO 25 MPH. * HUMIDITY...MINIMUM HUMIDITY OF 5 TO 15 PERCENT. * OTHER IMPACTS...THE HAINES INDEX SHOULD INCREASE TO A 5 OR 6...MEANING THERE IS A HIGH POTENTIAL OF LARGE FIRE GROWTH ON ANY NEW OR EXISTING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
2 follow-up statements
449 WWUS85 KTFX 012046 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 246 PM MDT SAT AUG 1 2015 MTZ112>115-117-020300- /O.CON.KTFX.FW.W.0006.000000T0000Z-150802T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY- HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT- ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 246 PM MDT SAT AUG 1 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR EXTREMELY LOW HUMIDITY AND BREEZY WINDS AND ALSO HOT TEMPERATURES AND HIGH HAINES INDEX FOR FIRE WEATHER ZONES 112... 113... 114...115 AND 117... * AFFECTED AREA...FIRE WEATHER ZONE 112. FIRE WEATHER ZONE 113. FIRE WEATHER ZONE 114. FIRE WEATHER ZONE 115. FIRE WEATHER ZONE 117. * WIND...WEST TO NORTHWEST WINDS 10 TO 15 MPH WITH GUSTS OF 20 TO 25 MPH. * HUMIDITY...MINIMUM HUMIDITY OF 5 TO 15 PERCENT. * OTHER IMPACTS...THE HAINES INDEX SHOULD INCREASE TO A 5 OR 6...MEANING THERE IS A HIGH POTENTIAL OF LARGE FIRE GROWTH ON ANY NEW OR EXISTING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY. A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE HIGH FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$
597 WWUS85 KTFX 020307 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 907 PM MDT SAT AUG 1 2015 MTZ112>115-117-020415- /O.EXP.KTFX.FW.W.0006.000000T0000Z-150802T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY- HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT- ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 907 PM MDT SAT AUG 1 2015 ...RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITY AND BREEZY WINDS AND ALSO HOT TEMPERATURES AND HIGH HAINES INDEX FOR FIRE WEATHER ZONES 112...113...114...115 AND 117... WINDS HAVE SUBSIDED AND RELATIVE HUMIDITY VALUES ARE RISING ACROSS THE WARNED AREA. AS A RESULT, THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 1, 4:24 AM MDT, 8 minutes earlier.
Area forecast discussion, Aug 1, 4:24 AM MDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 424 AM MDT SAT AUG 1 2015 .DISCUSSION... TODAY THROUGH MONDAY NIGHT...AN UPPER RIDGE WILL BE DEVELOPING OVER THE PACIFIC NORTHWEST TODAY AND WILL GRADUALLY MOVE EAST AND BY MONDAY SHOULD BE OVER CENTRAL MONTANA. A WEATHER DISTURBANCE ALOFT WILL DEVELOP OVER THE GREAT BASIN SUNDAY AND WILL MOVE TOWARDS SOUTHWEST MONTANA ON MONDAY. IT WILL THEN MOVE THROUGH SOUTHWEST MONTANA MONDAY EVENING AND BE OVER CENTRAL MONTANA BY LATE MONDAY NIGHT. MONSOONAL MOISTURE AHEAD OF THE DISTURBANCE WILL MOVE INTO SOUTHWEST MONTANA SUNDAY NIGHT AND SPREAD OVER THE REMAINDER OF THE FORECAST AREA MONDAY. THE APPROACH OF THE DISTURBANCE COMBINED WITH WEAK INSTABILITY WILL LEAD TO SCATTERED THUNDERSTORMS OVER SOUTHWEST MONTANA THROUGH THE ROCKY MOUNTAIN FRONT MONDAY AFTERNOON. THEN SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL SPREAD OVER THE REMAINDER OF THE FORECAST AREA AHEAD OF THE DISTURBANCE MONDAY NIGHT. UNTIL THE MONSOONAL MOISTURE MOVES INTO THE FORECAST AREA EXPECT NO PRECIPITATION AND THERE WILL BE SOME NEAR RECORD HIGH TEMPERATURES. A CANADIAN AIRMASS WILL MOVE INTO THE NORTH LATE THIS AFTERNOON AND TONIGHT AND SHOULD PROVIDE A FEW DEGREES OF COOLING IN THAT REGION SUNDAY. BLANK TUESDAY THROUGH SATURDAY...THERE SHOULD BE A SOUTHWEST FLOW ALOFT UNTIL LATE IN THE WEEK WITH A FEW EMBEDDED WEATHER DISTURBANCES. THE GFS AND ECMWF DIFFER WITH DETAILS OF THE ASSOCIATED PRECIPITATION SO WILL CONTINUE WITH THE ISOLATED TO SCATTERED THUNDERSTORM FORECAST IDEA. TOWARDS THE WEEKEND THERE ARE INDICATIONS THAT A DRIER WESTERLY TO NORTHWESTERLY FLOW ALOFT COULD DEVELOP. DID LOWER THE INHERITED CHANCES OF PRECIPITATION FORECAST SLIGHTLY FOR FRIDAY BUT DID NOT REMOVE THE MENTION OF PRECIPITATION. TEMPERATURES WILL BE QUITE A BIT COOLER THAN THOSE OF THIS WEEKEND WITH HIGHS IN THE UPPER 70S TO LOWER 80S BY WEDNESDAY. && .AVIATION... UPDATED 0520Z. THERE WILL BE VFR CONDITIONS WITH GENERALLY CLEAR SKIES. SURFACE WINDS WILL REMAIN LIGHT THROUGH THIS MORNING WITH WEST TO NORTHWEST WINDS OF 10 TO 15 KTS THIS AFTERNOON EXCEPT FOR SOUTHWEST MONTANA. BLANK && .FIRE WEATHER... HOT AND DRY CONDITIONS WILL CONTINUE OVER THE REGION THROUGH SUNDAY WITH WARMEST TEMPERATURES AND LOWEST AFTERNOON HUMIDITY OVER THE PLAINS EXPECTED TO PEAK SATURDAY AFTERNOON. OVERNIGHT HUMIDITY RECOVERY WILL BE POOR AT MID-SLOPE TO RIDGETOP LOCATIONS AS OVERNIGHT INVERSIONS/THERMAL BELTS PERSIST. A VERY WEAK WEATHER DISTURBANCE ALOFT AND DEEP MIXING WILL BRING A PERIOD OF BREEZY WINDS SATURDAY AFTERNOON AND EARLY EVENING. WESTERLY WINDS OVER THE ROCKY MOUNTAIN FRONT AND NEARBY PLAINS SHOULD REACH AT LEAST 15 MPH WITH GUSTS OF 20-25 MPH. THIS COMBINED WITH EXTREMELY LOW RELATIVE HUMIDITIES IN THE 5 TO 10 PCT RANGE WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS AND HAVE UPGRADED THE FIRE WEATHER WATCH THERE TO A RED FLAG WARNING. FARTHER EAST WINDS WILL BE OUT OF THE NORTHWEST AND MORE IN THE RANGE OF 10 TO 15 MPH. HOWEVER WITH VERY LOW RELATIVE HUMIDITIES OF 5 TO 15 PCT HAVE DECIDED TO ALSO UPGRADE THE REGION TO A RED FLAG WARNING. A WEAK WEATHER SYSTEM MOVING INTO THE REGION FROM THE SW WILL BRING A CHANCE FOR THUNDERSTORMS LATE MONDAY AND THE INCREASE IN LIGHTNING AND POTENTIAL FOR GUSTY THUNDERSTORM WINDS FOLLOWING THIS PERIOD OF VERY WARM AND DRY CONDITIONS MAY LEAD TO ADDITIONAL FIRE WEATHER CONCERNS ON MONDAY. HOENISCH/BLANK && .PRELIMINARY POINT TEMPS/POPS... GTF 97 56 93 58 / 0 0 0 0 CTB 94 49 90 54 / 0 0 0 0 HLN 98 56 98 57 / 0 0 0 0 BZN 94 52 94 54 / 0 0 0 10 WEY 84 41 86 43 / 0 0 10 10 DLN 92 51 92 55 / 0 0 10 10 HVR 94 56 91 57 / 0 0 0 0 LWT 92 56 90 57 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR MTZ112>115-117. && WEATHER.GOV/GREATFALLS
Nearby
Red Flag Warnings in Montana, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.